Florida, 2008Damaging Wind in Florida, July 1, 2008
July 1, 2008 · NWS JAX · 1 event in 1 county or zone
A surface cold front extended over southeast Georgia while moist and unstable conditions continued over northeast Florida. Cold temperatures aloft around -9 to -11 degrees Celcius existed at 500 mb which enhanced updrafts and hail potential in storms that developed in the afternoon along the sea breezes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface cold front extended over southeast Georgia while moist and unstable conditions continued over northeast Florida. Cold temperatures aloft around -9 to -11 degrees Celcius existed at 500 mb which enhanced updrafts and hail potential in storms that developed in the afternoon along the sea breezes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 1, 8:00 PM EST, 15 minutes earlier.
Area forecast discussion, Jul 1, 8:00 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
900 PM EDT TUE JUL 1 2008
.UPDATE...STRONG TO SEVERE STORMS HAVE DEVELOPED ACROSS THE SE
CWA DUE TO STALLED COLD FRONT AND ALSO THE MERGER OF SEA BREEZES
AND OTHER OUTFLOWS. HAVE RAISED POPS FOR THE EVENING THERE. SOME
OF THE STORMS MAY BE SEVERE. WILL ALSO PROBABLY HAVE AREAS OF FOG
LATER TONIGHT DUE TO DRY AIR ALOFT MOVING IN AND STALLED FRONT
IN THE AREA. THE SE ZONES MAY HAVE SHALLOW AREAS OF DENSE FOG DUE
TO THE RAINFALL THERE. REST OF FORECAST ON TRACK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 62 93 66 92 / 10 10 0 20
SSI 72 86 73 86 / 10 10 0 20
JAX 67 90 68 90 / 10 20 0 30
SGJ 68 86 70 86 / 30 30 10 30
GNV 66 90 67 90 / 30 40 20 50
OCF 66 89 67 89 / 30 50 20 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
PP/MT/AW
Hazardous weather outlook, Jul 1, 1:30 PM EST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT TUE JUL 1 2008
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-021000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
230 PM EDT TUE JUL 1 2008
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH SUNSET...MAINLY
SOUTH OF A ST AUGUSTINE TO GAINESVILLE LINE. LOCALLY HEAVY
DOWNPOURS...GUSTY WINDS...SMALL HAIL...AND FREQUENT CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED IN THE STRONGER STORMS.
AREAS OF FOG IS EXPECTED TO DEVELOP AGAIN TONIGHT...MAINLY OVER
INLAND LOCATIONS WITH PATCHY DENSE FOG POSSIBLE BY MORNING. LOCAL
VISIBILITIES NEAR ONE QUARTER MILE WILL BE POSSIBLE BY EARLY WED
MORNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORMS ARE ANTICIPATED EACH DAY...MAINLY ACROSS NORTHEAST
FLORIDA WEDNESDAY...WITH A MORE UNIFORM COVERAGE EXPECTED AREA WIDE
THURSDAY THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR
YOUR AREA LATER TODAY.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
ECZ/HESS
In the hours before
Special weather statement, Jul 1, 2:29 PM EST, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
329 PM EDT TUE JUL 1 2008
FLZ033-012015-
ST. JOHNS-
329 PM EDT TUE JUL 1 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL ST. JOHNS
COUNTY FOR STRONG WINDS VALID UNTIL 415 PM EDT...
AT 329 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTH OF ELKTON...OR 7 MILES
SOUTHWEST OF SAINT AUGUSTINE...MOVING NORTHEAST AT 9 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ELKTON...SAINT AUGUSTINE
SHORES...SAINT AUGUSTINE SOUTH...SAINT AUGUSTINE BEACH...SAINT
AUGUSTINE...ANASTASIA AND VILANO BEACH THROUGH 415 PM EDT. GUSTY
WINDS UP TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ZIBURA
Special weather statement, Jul 1, 4:13 PM EST, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
513 PM EDT TUE JUL 1 2008
FLZ038-012145-
FLAGLER-
513 PM EDT TUE JUL 1 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN
FLAGLER COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 545 PM
EDT...
AT 513 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER FLAGLER COUNTY...OR 6 MILES
SOUTHWEST OF FLAGLER BEACH...MOVING SOUTHEAST AT 12 MPH. HAIL UP TO
ONE HALF INCH IN DIAMETER AND GUSTY WINDS UP TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ZIBURA
Special weather statement, Jul 1, 7:17 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
817 PM EDT TUE JUL 1 2008
FLZ031-032-036-037-040-020100-
ALACHUA-BRADFORD-CLAY-MARION-PUTNAM-
817 PM EDT TUE JUL 1 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN
ALACHUA...SOUTHEASTERN BRADFORD...SOUTHWESTERN CLAY...NORTHERN MARION
AND PUTNAM COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID
UNTIL 900 PM EDT...
AT 817 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER CITRA...MOVING NORTHEAST AT 10 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MICANOPY...
MCINTOSH...CROSS CREEK...CITRA...BURBANK...FORT MCCOY...ROCHELLE...
LOCHLOOSA...GROVE PARK AND PUTNAM HALL THROUGH 900 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TRABERT
Thunderstorm Wind, Putnam
- When
- July 1, 8:15 PM EST
- Where
- Putnam County, 1.39 mi WNW of Mannville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 29.630, -81.870
Clay Electric Utility Company reported several power lines blown down near Interlachen.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, July 1 to 31, 20081 death · 68 injured · 8 events
- Wildfire in California, July 1 to 25, 2008$5.0 million · 1 event
- Hail and Damaging Wind in Minnesota, July 1, 2008$355,000 · 1.25 in hail · 14 events
- Drought in Texas, July 1 to 31, 2008$165,000 · 7 events
- Hail and Damaging Winds in New Hampshire, July 1, 2008$145,000 · 50 kt wind · 4 events
- Flood and Hail in Massachusetts, July 1, 2008$81,000 · 1.75 in hail · 16 events
- Tornado and Hail in Florida, July 1 to 2, 2008$73,000 · EF0 · 8 events
- Flood in Illinois, July 1 to 14, 2008$100,000 · 1 event
- Flood in Missouri, July 1 to 16, 2008$100,000 · 1 event
- Flood in Illinois, July 1 to 10, 2008$50,000 · 1 event
- Drought in North Carolina, July 1 to 31, 200834 events
- Hail and Damaging Winds in Connecticut, July 1, 2008$28,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 102909.